Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 20, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 25, 2018, 1:51 AM MST for Graham County, Greenlee County, Arizona. It took effect at May 26, 2018, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2018, 1:51 AM MST (08:51 UTC)
- In effect from
- May 26, 2018, 12:00 PM MST
- Expired
- May 26, 2018, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 165 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 8.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4998 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WWUS85 KTWC 250851 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 151 AM MST Fri May 25 2018 AZZ153-252300- /O.UPG.KTWC.FW.A.0016.180526T1900Z-180527T0200Z/ /O.NEW.KTWC.FW.W.0020.180526T1900Z-180527T0200Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 151 AM MST Fri May 25 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SATURDAY FOR FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 7 PM MST Saturday. The Fire Weather Watch is no longer in effect. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * TIMING...Red Flag Warning from noon to 7 PM MST Saturday. * WINDS...Sustained 20-foot winds from the southwest at 15 to 25 mph with gusts around 35 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 6 to 12 percent. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
758 WWUS85 KTWC 252036 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 136 PM MST Fri May 25 2018 AZZ153-261300- /O.CON.KTWC.FW.W.0020.180526T1900Z-180527T0200Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 136 PM MST Fri May 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST SATURDAY FOR FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * TIMING...Red Flag Warning from noon to 7 PM MST Saturday. * WINDS...Sustained 20-foot winds from the southwest at 15 to 25 mph with gusts around 35 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 6 to 12 percent. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
394 WWUS85 KTWC 261044 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 344 AM MST Sat May 26 2018 AZZ153-262300- /O.CON.KTWC.FW.W.0020.180526T1900Z-180527T0200Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 344 AM MST Sat May 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * TIMING...Red Flag Warning from noon today to 7 PM MST this evening. * WINDS...Sustained 20-foot winds from the southwest at 15 to 25 mph with gusts around 35 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 6 to 12 percent. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
899 WWUS85 KTWC 262109 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 209 PM MST Sat May 26 2018 AZZ153-270200- /O.CON.KTWC.FW.W.0020.000000T0000Z-180527T0200Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 209 PM MST Sat May 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A VERY HIGH FIRE DANGER FOR NORTHERN PORTIONS OF FIRE WEATHER ZONE 153... * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * AFFECTED AREA...The Red Falg Warning covers the northern half of Fire Weather Zone 153 including Northern Graham and Northern Greenlee counties. * TIMING...Red Flag Warning until 7 PM MST this evening. * WINDS...Sustained 20-foot winds from the southwest at 15 to 25 mph with gusts around 35 mph. * RELATIVE HUMIDITY...Minimum humidity values will range from 6 to 12 percent. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
590 WWUS85 KTWC 270147 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 647 PM MST Sat May 26 2018 AZZ153-270300- /O.EXP.KTWC.FW.W.0020.000000T0000Z-180527T0200Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 647 PM MST Sat May 26 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY AND A VERY HIGH FIRE DANGER FOR NORTHERN PORTIONS OF FIRE WEATHER ZONE 153... Winds are diminishing quickly this evening and have dropped below critical fire weather thresholds. Therefore the Red Flag Warning will be allowed to expire at 7 pm this evening. $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 24, 8:41 PM MST, 5 hours 10 minutes earlier.
Area forecast discussion, May 24, 8:41 PM MST, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 841 PM MST Thu May 24 2018 .SYNOPSIS...Dry conditions will continue into the upcoming holiday weekend and likely through the end of the month. Gusty winds will return again this weekend as a low pressure system moves north of the area. Afternoon highs will remain above seasonal normals Friday before cooling a few degrees over the weekend then warming back up next week. && .DISCUSSION...We're under the influence of strong high pressure just south and east of our area, from central Mexico into west Texas and much of the desert southwest. Temperatures will respond by climbing to 5 or 6 degrees above average tomorrow. Moisture (such as it was) is also down even more, with 24 hour dew point trends down 10 to 15 degrees (single digits and teens), and precipitable water measurement on the 00Z KTWC sounding under 1/3 of an inch. The current forecast handles this well, along with the gusty winds and a few degrees of cooling over the weekend as a low digs into the region northwest of us. Please see the previous discussion below for additional details. && .AVIATION...Valid through 26/06Z. SKC through the forecast period, though a few high clouds may move in Friday afternoon. SFC wind decreasing to less than 10 kts overnight. Expect SWLY/WLY SFC winds at 10-15 kts again Friday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry and warm conditions will prevail through the forecast period. Occasional afternoon breezes will continue this evening and Friday before a weather system approaches our area this weekend. This system will bring an increase in wind speeds on Saturday leading to potential critical fire weather conditions across portions of the White Mountains. Therefore, a Fire Weather Watch is in effect for northern areas of Fire Weather Zone 153 Saturday afternoon. Beyond that, 20-foot winds will generally remain light next week with the typical afternoon gustiness due to daytime heating. && .PREV DISCUSSION...Abundant sunshine this afternoon with temperatures running 2 to 5 degrees warmer than yesterday. Upper ridge building over eastern Arizona and New Mexico thru tomorrow will bring another couple of degrees of warming on Friday with localized low desert areas briefly hitting triple digits. Winds kicking up a bit tomorrow but more so on Saturday associated an upper level trof, currently off the west of California, moves inland. Fire weather watch in effect Saturday afternoon for portions of the White Mountains. Highs dropping back to around normal this weekend then turning much warmer next week with more widespread triple digit highs to close out the month. Outside the official 7 day forecast period or into the first full weekend of June, near record high temperatures are possible as the area will be on the western side of a strong upper high centered near El Paso. It's June. It's going to be HOT! && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for AZZ153. && Meyer/G Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.